Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

An Implicit Function Theorem for One-sided Lipschitz Mappings


Implicit function theorems are derived for nonlinear set valued equations that satisfy a relaxed one-sided Lipschitz condition. We discuss a local and a global version and study in detail the continuity properties of the implicit set-valued function. Applications are provided to the Crank–Nicolson scheme for differential inclusions and to the analysis of differential algebraic inclusions.

This is a preview of subscription content, log in to check access.


  1. 1.

    Alt, W., Kolumban, I.: An implicit function theorem for a class of monotone generalized equations. Kybernetika 29(3), 210–221 (1993)

  2. 2.

    Aubin, J.-P., Frankowska, H.: Set-Valued Analysis. Birkhäuser, Boston (1990)

  3. 3.

    Beyn, W.-J., Rieger, J.: The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete Contin. Dyn. Syst. B 14, 409–428 (2010)

  4. 4.

    Dien, P.H., Yen, N.D.: On implicit function theorems for set-valued maps and their application to mathematical programming under inclusion constraints. Appl. Math. Optim. 24(1), 35–54 (1991)

  5. 5.

    Domokos, A.: Implicit function theorems for m-accretive and locally accretive set-valued mappings. Nonlinear Anal. 41, 221–241 (2000)

  6. 6.

    Donchev, T.: Lower semicontinuous differential inclusions. One-sided Lipschitz approach. Colloq. Math. 74(2), 177–184 (1997)

  7. 7.

    Donchev, T.: Properties of one sided Lipschitz multivalued maps. Nonlinear Anal. 49, 13–20 (2002)

  8. 8.

    Donchev, T., Farkhi, E.: Stability and Euler approximation of one-sided Lipschitz differential inclusions. SIAM J. Control Optim. 36(2), 780–796 (1998)

  9. 9.

    Dontchev, A.L., Rockafellar, R.T.: Implicit Functions and Solution Mappings. Springer Monographs in Mathematics. Springer (2009)

  10. 10.

    Dontchev, A.L., Rockafellar, R.T.: Robinson’s implicit function theorem and its extensions. Math. Program. 117, 129–147 (2009)

  11. 11.

    Higueras, I., Söderlind, G.: Logarithmic norms and nonlinear DAE stability. BIT 42(4), 823–841 (2002)

  12. 12.

    Ledyaev, Y., Zhu, Q.: Implicit multifunction theorems. Set-Valued Anal. 7, 209–238 (1999)

  13. 13.

    Lee, G., Tam, N., Yen, N.: Normal coderivative for multifunctions and implicit function theorems. J. Math. Anal. Appl. 338, 11–22 (2008)

  14. 14.

    Ngai, H., Thera, M.: Error bounds and implicit multifunction theorem in smooth Banach spaces and applications to optimization. Set-Valued Anal. 12, 195–223 (2004)

  15. 15.

    Ortega, J., Rheinboldt, W.: Iterative Solution of Nonlinear Equations in Several Variables. Academic, New York (1970)

  16. 16.

    Robinson, S.: Strongly regular generalized equations. Math. Oper. Res. 5, 43–62 (1980)

  17. 17.

    Stuart, A.M., Humphries, A.R.: Dynamical Systems and Numerical Analysis. Cambridge Monographs on Applied and Computational Mathematics, vol. 2. Cambridge University Press (1996)

  18. 18.

    Zeidler, E.: Nonlinear Functional Analysis and its Applications. II/B. Springer-Verlag, New York (1990)

Download references

Author information

Correspondence to Wolf-Jürgen Beyn.

Additional information

Supported by CRC 701 ‘Spectral Structures and Topological Methods in Mathematics’, Bielefeld University.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Beyn, W., Rieger, J. An Implicit Function Theorem for One-sided Lipschitz Mappings. Set-Valued Anal 19, 343–359 (2011). https://doi.org/10.1007/s11228-010-0162-8

Download citation


  • Set valued implicit function theorem
  • One-sided Lipschitz condition
  • Differential (algebraic) inclusions

Mathematics Subject Classifications (2010)

  • 47H10
  • 47N20
  • 34A60